What causes numb legs after steroid injections when with pinched nerves?

default
Posted on Fri, 21 Nov 2014 in Back Pain
Question: Hi doctor,
Since about 2-3 years, after steroid injections,pinched nerve L3/L4/L5, legs have constantly remainded numb,and sometimes as well cramp's/ what solution to be done to be cured?
doctor
Answered by Dr. Ahmad Nazzal 2 hours later
Brief Answer:
Disc surgery

Detailed Answer:
Hello XXXX,

Thank you for your question and I will try to my best to answer your question. I fully understand the frustration you feel from chronic pain and numbness caused by the disc problem you have, its a very common problem and a very nagging one.

The ultimate solution will be a disc repair surgery, nevertheless its an option to be kept for the last moment, and I mean to the moment that you cant move your legs anymore or you develop symptoms like urine incontinence due to the nerve impingement you have. Keeping in mind all the risk that going under surgery imposes on health from general anesthesia to complications of after surgery and at your age its an option that I recommend to delay as far as you can.

Treatment options are pain control medications like Iburprufen 400mg twice daily, paracetamol of 500 mg 3 times per day, that is for duration of a week. its important to take the Ibuprufen one a full stomach, and if you have stomach problems like an ulcer you are not allowed to take it.

For the numbness you can take Gabapentin, this anti epileptic drug was shown to help with chronic neuropathic pain and numbness. Please talk to your doctor about the dosage and prescription for the same

and intramuscular injection of vitamin B12 will help with neural repair too.

Plus life style modifications like weight loss do help in relieving pain caused by discs herniation or prolapse.

for further questions please don't hesitate to contact me, I hope the previous options will help you handle the pinched nerve problem and provide options for you to choose from.

I wish you great health and thank you again for your question.

Kind regards,
Dr. Ahmad
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Ahmad Nazzal

General & Family Physician

Practicing since :2011

Answered : 343 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,   ,  

Recent questions on  Vitamin b12

doctor1 MD

I have been prescribed to take vitcofol capsules or sefol z capsule once a day for 3 months as vitamin b3 level is 8.9 ng/ml and vitamin b12 is 268...

doctor1 MD

hi i am sandep jain .. i am suffering vitamin b12 deficiency..doctor suggested me vitcofol injection twice a day but it was occured sensitive..he...

doctor1 MD

hello doctor my father is aged 70. He suffers from peripheral neuropathy for the past 5 years. He has mild diabetes. He has taken many medications...

doctor1 MD

Hi i am writting on behalf of my 83year ols mother, for months she has complaines of funny heads (no headaches) she has a vitamin b12 defficientcy...

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I am a 65 year old female. In the past two months I've been experiencing progressive numbness and tingling in my left hand. Initially, the numbness...

doctor1 MD

I need help interpreting an EMG and NCS report. 1 Sensory nerve conduction studies of the bilateral sural nerves revealed no responses. 2 Motor...

Get personalised answers from verified doctor in minutes across 80+ specialties

138 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2